MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement, shaft break, and thrombosis occurred.The 80% stenosed target lesion was located in the non-tortuous and mildly calcified right common iliac artery.An 8.0x40x135 cm express ld iliac / biliary stent was advanced for treatment.However, during the procedure, the stent came off the balloon and lodged into the anterior tibial artery.The dislodged stent was wedged into the artery which clotted off.While trying to remove the dislodged stent from the unintended artery, the balloon catheter broke at the proximal balloon connection and both balloon and stent remained in the body.Multiple attempts were made to remove and snare the balloon and stent from the artery but failed.Eventually all attempts were ceased and the procedure was terminated.
 
Additional Manufacturer Narrative
Device evaluated by mfr: an express ld device was returned for analysis.Device analysis confirmed that a break had occurred in the shaft and the distal section of the break including the balloon, tip and markerbands were not received with the device for analysis.The stent was not returned with the device.A break was confirmed in the shaft.The break was located at 1290mm distal from the distal end of the strain relief.The distal section of the break was not received for analysis.There were multiple shaft kinks noted along the length of the shaft.No other issues were identified with the returned device during analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12167526
Report Number2134265-2021-08893
Device Sequence Number3988867
Product Code NIO
UDI-Device Identifier08714729392477
UDI-Public08714729392477
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0026997895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR